MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM PRO; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM PRO; DRESSING, WOUND, HYDROPHILIC
Model Number 422358
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was foreign matter-like contaminant hair inside dressing.The product was not used by the patient.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Device 1 of 2 e1: complainant last name: (b)(6) based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint was received from japan reporting foreign matter (hair) within two sequential primary packs of aquacel foam pro 15x15cm (system application product (sap) 1724192, lot 4m03618).The lot was manufactured on 17-dec-2024 and sterilized under certificate wo (b)(4) (sterigenics).Batch size: (b)(4) secondary packs (b)(4) primary).Seven photographs were provided and reviewed in accordance with work instruction (wi).The expected product and lot numbers were confirmed.The images showed medium-length hair across two sequential dressings (unit numbers (b)(4).The hair appears cut in two, consistent with contamination occurring on the circle line during placement of dressings onto the primary pack paper web, prior to marrying of film/paper and sealing/cutting of the sachet.No physical sample was returned.The complaint is therefore confirmed.A full batch record review was completed for lot 4m03618.All in-process checks, stat sample inspections, and final release verifications were documented as acceptable.No deviations, rework, or non-conformances were identified.No packaging or equipment faults were recorded.Trend review confirmed no other complaints of hair contamination for this lot, and no similar complaints for this product across other lots.Historical investigations confirmed that while current personal protective equipment (ppe) is compliant for controlled environment use, it may still allow occasional loose hairs to transfer from garments or operator handling.Supplier material transfer cannot be entirely ruled out.Good manufacturing practice (gmp) audits are performed regularly to verify compliance with gowning and environmental controls.Risk assessment: the defect was classified as regulatory (foreign matter inside sterile barrier).According to process instruction, the acceptable quality level (aql) for primary pack contamination is 0.40 (accept 1, reject 2 at n=125).At manufacture, lot 4m03618 met inspection acceptance criteria.Post-distribution, two affected units have been reported from (b)(4) distributed units.This equates to a rate below the 0.40 aql threshold across the full batch size and does not constitute an aql excursion.The presence of hair in two sequential dressings would not have been visible to operators during online manual inspection due to the line speed and sachet configuration; the hair was trapped on the web path prior to sealing and not visible once the film was in place.This explains why the contamination was not identified during in-process visual checks.With only two units affected, the batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.In accordance with work instruction (wi), no corrective action / preventive actions (capa) is required.The complaint will be monitored through routine trending and the post market product monitoring review process standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM PRO
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22662796
Report Number1000317571-2025-00080
Device Sequence Number19752232
Product Code NAC
UDI-Device Identifier00768455157334
UDI-Public00768455157334
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number422358
Device Lot Number4M03618
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown